MORGAN HILL (KCBS)— A letter is going out to parents in Morgan Hill about an incident this week involving three 8th grade girls sent to the hospital after taking excessive amounts of an over-the-counter cold medicine apparently for its intoxicating effects.

Kids are calling it taking “triple C” According to Urban Dictionary; it stands for Coricidin, Cough & Cold, or cough, cold and congestion. But it appears some are taking it in large doses to get intoxicated or to experience hallucinations.

READ MORE: University of California Sets Rules for Affiliations With Religious Hospitals

Britton Middle School Principal Glenn Webb said on Monday the students were taken to the hospital and are expected to make a full recovery, but not before each took up to 12 tablets of the medication.

READ MORE: Oakland City Council Votes to Defund Police, Stripping More Than $17M from Department Budget

One parent we talked to said she was really concerned about her daughter after the letter was sent out.

“They began to exhibit symptoms. That’s how we became aware. [We] rounded them up took them to the health office to be evaluated,” said Webb. “It’s one of those things that’s a drug that’s readily available with a lot of retailers. It’s in a lot of medicine cabinets at home and it’s not highly regulated.”

MORE NEWS: Firefighters at Scene of Morgan Hill Gas Leak; Some Evacuations Ordered

The school district says it will be working with police to make retailers aware that the drug is being used improperly.